MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26710
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional common name & product code= lit: catheter, angioplasty, peripheral, transluminal.(b)(6).Occupation = non-healthcare professional- distributor.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an arteriogram and right lower limb angioplasty procedure involving a patient with peripheral obstructive arterial disease and a history of left lower limb angioplasty, a cook advance micro 14 ultra low-profile pta balloon catheter leaked and separated.During angioplasty, a small leak was noted in the proximal part of the catheter and the balloon would not inflate.As the catheter was removed, it separated at the location of the leak, just below the hub.The device was removed with difficulty over an unknown wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report: as reported, during an arteriogram and right lower limb angioplasty of a completely occluded infrapatellar/posterior tibial lesion in a patient with peripheral obstructive arterial disease and a history of left lower limb angioplasty, a cook advance micro 14 ultra low-profile pta balloon catheter leaked and separated.During angioplasty, a small leak was noted in the proximal part of the catheter during attempted inflation to eight atmospheres.As the catheter was removed, it separated at the location of the leak, just below the hub.The balloon was attempted to be removed through the introducer and became stuck but was eventually removed with difficulty over an unknown wire guide.Negative pressure was maintained during removal of the device.A section of the device did not remain inside the patient¿s body.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A photo provided by the customer, however, showed that the catheter shaft was separated near the strain relief, as well as multiple kinks along the catheter shaft.A document-based investigation evaluation was also performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.A review of complaint history showed no other complaints reported for this lot.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.The information provided upon review of available information provides objective evidence to support that the device was manufactured to specification.An ifu is provided with this device, which states, "if balloon pressure is lost and / or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." the ifu further notes, "if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.Based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 13mar2020.As reported, the device was used to treat a completely occluded infrapatellar/posterior tibial lesion.The leak was noted to the device after a single attempted inflation of eight atmospheres after insertion using an unknown introducer.The balloon was not inflated inside of a stent.The balloon was attempted to be removed through the introducer but became stuck.Negative pressure was maintained during removal of the device.A section of the device did not remain inside the patient¿s body.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9590294
Report Number1820334-2020-00108
Device Sequence Number3080366
Product Code DQY
UDI-Device Identifier10827002267104
UDI-Public(01)10827002267104(17)210315(10)8668185
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Model NumberG26710
Device Catalogue NumberPTA3-14-150-3-8
Device Lot Number8668185
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer03/13/2020
04/07/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date03/20/2020
04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR